Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

I have been experiencing dizziness and slight faintness

I am a 55 year old male, work in an office, exercize three times weekly at moderate pace for 20-30 minutes. ?
I am 20-30 lbs overweight. I am pale and have been experiencing dizziness and slight faintness for weeks. My pulse has been between 40-48. My doctor is not concerned and reduced my BP medicine. Should I seek further treatment?
Asked On : Mon, 14 Dec 2009
Answers:  1 Views:  303
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
You say your pulse is 40-48 and this sounds terribly like your doctor has put you onto beta-blockers. They have exactly the side-effects you describe,- low pulse rate, plus many more, -tiredness, general malaise, impotence, but mainly many more patients die who are on them than other anti-hypertensive drugs. Your doctor is unconcerned because he's got lots of other patients. Reducing the dosage is immaterial because they're not dosage-sensitive. IF you're on beta-blockers (they nearly all have names ending in "----OLOL " such as Atenolol, Propranolol, etc) I'd sincerely urge you to wean yourself off them, beginning now. DON"T suddenly stop taking them, because you'll get a beta-blocker Bounce" effect... Just decrease the dosage, and take them less frequently until you're completely off them. Beta blockers have been officially withdrawn in UK as first-line treatment for so-called hypertension ( in 2006) due to the horrendously high mortality rate they caused, in the largest-ever test-trial ever conducted (the ASCOT Trial). In due course they'll be withdrawn in other countries.
Answered: Mon, 14 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor